Sunday, January 20, 2008

Acetaminophen, aspirin, and caffeine

U.S. BRAND NAMES — Excedrin® Extra Strength [OTC]; Excedrin® Migraine [OTC]; Fem-Prin® [OTC]; Genaced™ [OTC]; Goody's® Extra Strength Headache Powder [OTC]; Goody's® Extra Strength Pain Relief [OTC]; Pain-Off [OTC]; Vanquish® Extra Strength Pain Reliever [OTC]
PHARMACOLOGIC CATEGORY Analgesic, Miscellaneous
DOSING: ADULTS Pain management: Based on acetaminophen component: Mild-to-moderate pain: Oral: 325-650 mg every 4-6 hours as needed; do not exceed 4 g/day Mild-to-moderate pain associated with migraine headache: Oral: 500 mg/dose (in combination with 500 mg aspirin and 130 mg caffeine) every 6 hours while symptoms persist; do not use for longer than 48 hours Based on aspirin component: Mild-to-moderate pain: Oral: 325-650 mg every 4-6 hours as needed; do not exceed 4 g/day Mild-to-moderate pain associated with migraine headache: Oral: 500 mg/dose (in combination with 500 mg acetaminophen and 130 mg caffeine) every 6 hours; do not use for longer than 48 hours
Product labeling:
Excedrin® Extra Strength, Excedrin® Migraine: Oral: 2 doses every 6 hours (maximum: 8 doses/24 hours) Note: When used for migraine, do not use for longer than 48 hours
Goody's® Extra Strength Headache Powder: Oral: 1 powder, placed on tongue or dissolved in water, every 4-6 hours (maximum: 4 powders/24 hours)
Goody's® Extra Strength Pain Relief Tablets: Oral: 2 tablets every 4-6 hours (maximum: 8 tablets/24 hours)
Vanquish® Extra Strength Pain Reliever: Oral: 2 tablets every 4 hours (maximum: 12 tablets/24 hours)
DOSING: PEDIATRIC Product labeling:
Excedrin® Extra Strength, Excedrin® Migraine: Oral: Children >12 years: Refer to adult dosing
Goody's® Extra Strength Headache Powder: Oral: Children >12 years: Refer to adult dosing
Goody's® Extra Strength Pain Relief Tablets: Oral: Children >12 years: Refer to adult dosing
Vanquish® Extra Strength Pain Reliever: Oral: Children >12 years: Refer to adult dosing
DOSING: ELDERLY — Refer to adult dosing.
DOSING: HEPATIC IMPAIRMENT — Use with caution. Limited, low-dose therapy usually well tolerated in hepatic disease/cirrhosis. However, cases of hepatotoxicity at daily acetaminophen dosages <4 g/day have been reported. Avoid chronic use in hepatic impairment.
DOSAGE FORMS — Excipient information presented when available (limited, particularly for generics); consult specific product labeling.
Caplet: Excedrin® Extra Strength, Excedrin® Migraine: Acetaminophen 250 mg, aspirin 250 mg, and caffeine 65 mg Vanquish® Extra Strength Pain Reliever: Acetaminophen 194 mg, aspirin 227 mg, and caffeine 33 mg
Geltab (Excedrin® Extra Strength, Excedrin® Migraine): Acetaminophen 250 mg, aspirin 250 mg, and caffeine 65 mg
Powder (Goody's® Extra Strength Headache Powder): Acetaminophen 260 mg, aspirin 520 mg, and caffeine 32.5 mg [contains lactose]
Tablet: Excedrin® Extra Strength, Excedrin® Migraine, Genaced™, Pain-Off: Acetaminophen 250 mg, aspirin 250 mg, and caffeine 65 mg Fem-Prin®: Acetaminophen 194.4 mg, aspirin 226.8 mg, and caffeine 32.4 mg Goody's® Extra Strength Pain Relief: Acetaminophen 130 mg, aspirin 260 mg, and caffeine 16.25 mg
DOSAGE FORMS: CONCISE Caplet: Acetaminophen 250 mg, aspirin 250 mg, and caffeine 65 mg; acetaminophen 194 mg, aspirin 227 mg, and caffeine 33 mg Excedrin® Extra Strength [OTC], Excedrin® Migraine [OTC]: Acetaminophen 250 mg, aspirin 250 mg, and caffeine 65 mg Vanquish® Extra Strength Pain Reliever [OTC]: Acetaminophen 194 mg, aspirin 227 mg, and caffeine 33 mg
Geltab: Acetaminophen 250 mg, aspirin 250 mg, and caffeine 65 mg Excedrin® Extra Strength [OTC], Excedrin® Migraine [OTC]: Acetaminophen 250 mg, aspirin 250 mg, and caffeine 65 mg
Powder: Acetaminophen 260 mg, aspirin 520 mg, and caffeine 32.5 mg Goody's® Extra Strength Headache Powder [OTC]: Acetaminophen 260 mg, aspirin 520 mg, and caffeine 32.5 mg
Tablet: Excedrin® Extra Strength [OTC], Excedrin® Migraine [OTC], Genaced™ [OTC], Pain-Off [OTC]: Acetaminophen 250 mg, aspirin 250 mg, and caffeine 65 mg Fem-Prin® [OTC]: Acetaminophen 194.4 mg, aspirin 226.8 mg, and caffeine 32.4 mg Goody's® Extra Strength Pain Relief [OTC]: Acetaminophen 130 mg, aspirin 260 mg, and caffeine 16.25 mg
GENERIC EQUIVALENT AVAILABLE — Yes
USE — Relief of mild-to-moderate pain; mild-to-moderate pain associated with migraine headache
ADVERSE REACTIONS SIGNIFICANT — See individual agents.
CONTRAINDICATIONS — Hypersensitivity to acetaminophen, aspirin, salicylates, caffeine, or any component of the formulation; pregnancy
DRUG INTERACTIONS Acetaminophen: Substrate (minor) of CYP1A2, 2A6, 2C9, 2D6, 2E1, 3A4; Inhibits CYP3A4 (weak)
Aspirin: Substrate (minor) of CYP2C9
Caffeine: Substrate of CYP1A2 (major), 2C9 (minor), 2D6 (minor), 2E1 (minor), 3A4 (minor); Inhibits CYP1A2 (weak), 3A4 (moderate)
Also see individual agents.
ETHANOL / NUTRITION / HERB INTERACTIONS — Ethanol: Excessive intake of ethanol may increase the risk of acetaminophen-induced hepatotoxicity. Avoid ethanol or limit to <3 drinks/day.
PREGNANCY RISK FACTOR — D (show table)
PHARMACODYNAMICS / KINETICS — See individual agents.

1 comment:

jonh said...

Hi, I like this post is very useful for peoples that uses this medicament and I also use Viagra Online